MAUDE Adverse Event Report: ABBOTT VASCULAR EMBOSHIELD NAV6 EMBOLIC PROTECTION SYSTEM

ABBOTT VASCULAR EMBOSHIELD NAV6 EMBOLIC PROTECTION SYSTEM
Catalog Number 22437-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Obstruction/Occlusion (2422)
Date of Event 03/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.Lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.In this case, there was no reported device malfunction associated with the emboshield nav6.The reported patient effects of occlusion and stroke are listed in the emboshield nav6 instructions for use, as known potential complications associated with carotid stents and embolic protection systems.Based on the case information, a conclusive cause for the reported patient effect(s) of occlusion and stroke, and the relationship to the product, if any, cannot be determined.The reported treatment with medication and prolonged hospitalization appears to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat the internal carotid artery that is 95-99% stenosed.The emboshield nav6 embolic protection system (eps) was advanced and deployed successfully.Angioplasty was performed and blood flow was noted to be good.An unspecified stent was deployed, followed by a second angioplasty; however, the blood would flow up the common carotid, but once it reached the stent it would stop.Once the filter was retrieved blood flow was restored through the stent and into the brain.It is believed that the deployed filter was causing an occlusion within the stent.The patient was noted to experience small strokes following the procedure and was provided medication.The patient stayed several extra days overnight in the hospital as a result.No additional information was provided.

Brand Name
EMBOSHIELD NAV6 EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19158555
Report Number2024168-2024-04959
Device Sequence Number15443856
Product Code NTE
UDI-Device Identifier08717648137747
UDI-Public(01)08717648137747(17)270131(10)4020961
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number22437-19
Device Lot Number4020961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;
Patient Age76 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityHispanic